Mothering Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
1,351 Posts
Discussion Starter · #1 ·
I have taken Fenugreek a few times before with no issues. Well after my problem with depression meds and supply, I had to use it to up my supply in a hurry. I used it and I was fine. but, I had another bottle of a different brand and wehn I started it I noticed I was getting stomach cramps and diarrhea. Now, it could prbably be other things, but I wracked my brain and could not think of anything else. When I stopped so did the problems. So, could it have been the Fenugreek or is it a coincidence. I am hoping it is a coincidence. It also seems to happen with powdered gatorade.
 

·
Registered
Joined
·
1,642 Posts
Maybe it was the type of capsules they used? Or maybe a tainted batch? I would think if it was the fenugreek it would have done it the first time.
 

·
Registered
Joined
·
11,770 Posts
Well, you could always try taking it again and see if you get the same symptoms - if so, bingo.<br><br>
It is known to affect blood sugar (which is why it's contraindicated during pregnancy) and there have been times when I've been dosed up on it and had a weird light-headed feeling that I think was causally related. I can't really explain the sensation - kind of a lightheadedness with a constriction in my throat.<br><br>
There are other herbs you can try if fenugreek isn't working out, like red raspberry leaf, nettles, alfalfa, and fennel.
 

·
Registered
Joined
·
3,118 Posts
Here is one site that says it's can cause diarrhea. <a href="http://www.medela.com/NewFiles/fenugreek.html" target="_blank">http://www.medela.com/NewFiles/fenugreek.html</a><br><br>
I stopped taking it because I suffered some of the more serious side effects (my blood sugar dropped to 34! and I passed out... and I've never had a blood sugar problem in my life. I already have pretty low BP, so I probably should have stayed away from it in the first place, because that dropped pretty drastically as well. It just wasn't a good herb for me).<br><br>
Here's more info... which also says that loose stools are a side effect.<br><br><a href="http://www.kellymom.com/herbal/milksupply/fenugreek.html" target="_blank">http://www.kellymom.com/herbal/milks...fenugreek.html</a><br><br>
Maybe your new bottle is a higher concentration?<br><br>
I switched to blessed thistle, lots of oatmeal and lots of water to help with my production issues. It's worked really well for me.<br><br>
Good luck!
 
1 - 4 of 4 Posts
Top